Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 31, 2008, 8:52 PM CDT for Bourbon County, Kansas. It took effect at Apr 1, 2008, 5:26 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 8:52 PM CDT (01:52 UTC)
- In effect from
- Apr 1, 2008, 5:26 AM CDT
- Expired
- Apr 1, 2008, 10:02 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River at Fort Scott (FSKK1).
- Action stage
- 36 ft
- Minor stage
- 38 ft
- Moderate stage
- 42 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 010152 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 852 PM CDT MON MAR 31 2008 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS... MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY .HEAVY RAINFALL ACROSS THE AREA TODAY HAS CAUSED RIVER LEVELS TO RISE. THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) KSC011-011352- /O.NEW.KSGF.FL.W.0039.080401T1026Z-080402T2100Z/ /FSKK1.1.ER.080401T1026Z.080401T1800Z.080401T2100Z.NO/ 852 PM CDT MON MAR 31 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE MARMATON RIVER AT FORT SCOTT. * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM MONDAY THE STAGE WAS 26.8 (ESTIMATED) FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 38.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 39.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 38.0 FEET...THIS IS THE OFFICIAL FLOOD STAGE OF THE MARMATON RIVER AT FORT SCOTT, KANSAS. MINOR FLOODING BEGINS ALONG MILL CREEK NORTH OF TOWN DUE TO BACKWATER EFFECTS OF THE MARMATON RIVER. FLOOD WATERS ALSO BEGIN TO SPILL ACROSS THE FIELD BY THE RED BARN RESTAURANT, ON THE NORTH SIDE OF TOWN, AT THE NEW HIGHWAY 69 BRIDGE. $$
2 follow-up statements
000 WGUS83 KSGF 010241 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 941 PM CDT MON MAR 31 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... MISSOURI... MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .HEAVY RAINFALL ACROSS THE AREA TODAY HAS CAUSED RIVER LEVELS TO RISE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC039-011741- /O.EXT.KSGF.FL.W.0037.000000T0000Z-080402T1349Z/ /CMZM7.2.ER.080331T1925Z.080401T0600Z.080401T1349Z.NO/ 941 PM CDT MON MAR 31 2008 THE FLOOD WARNING CONTINUES FOR THE SAC RIVER NEAR CAPLINGER MILLS. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM MONDAY THE STAGE WAS 19.3 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 20.0 FEET...FLOOD WATERS AFFECT LOW LYING AREAS, AND FARMLAND ALONG HIGHWAY N, AND BETWEEN W AND CAPLINGER MILLS ALONG THE SAC RIVER BASIN. IN ADDITION, CEDAR CREEK, A TRIBUTARY OF THE SAC RIVER, BACKWATERS AND BECOMES IMPASSABLE ALONG HIGHWAY 39, SOUTH OF CEDAR SPRINGS. $$ KSC011-011741- /O.EXT.KSGF.FL.W.0039.080401T1026Z-080402T2051Z/ /FSKK1.1.ER.080401T1026Z.080401T1800Z.080401T2051Z.NO/ 941 PM CDT MON MAR 31 2008 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER AT FORT SCOTT. * FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM MONDAY THE STAGE WAS 26.8 (ESTIMATED) FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 38.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 39.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 38.0 FEET...THIS IS THE OFFICIAL FLOOD STAGE OF THE MARMATON RIVER AT FORT SCOTT, KANSAS. MINOR FLOODING BEGINS ALONG MILL CREEK NORTH OF TOWN DUE TO BACKWATER EFFECTS OF THE MARMATON RIVER. FLOOD WATERS ALSO BEGIN TO SPILL ACROSS THE FIELD BY THE RED BARN RESTAURANT, ON THE NORTH SIDE OF TOWN, AT THE NEW HIGHWAY 69 BRIDGE. $$ MOC217-011740- /O.EXT.KSGF.FL.W.0036.000000T0000Z-080405T0939Z/ /NVDM7.1.ER.080331T2110Z.080401T1200Z.080404T0939Z.NO/ 941 PM CDT MON MAR 31 2008 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM MONDAY THE STAGE WAS 23.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 24.0 FEET...FLOOD WATERS CAUSE THE COUNTY ROAD, WEST OF THE GAGE SITE, TO BECOME IMPASSABLE. $$
000 WGUS83 KSGF 011502 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1002 AM CDT TUE APR 01 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KANSAS... MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY .HEAVY RAINFALL THAT OCCURRED ACROSS THE MARMATON RIVER BASIN ON MONDAY CAUSED THE MARMATON RIVER AT FORT SCOTT TO CREST NEAR 34 FEET EARLY TUESDAY MORNING. ALTHOUGH THE RIVER WILL CONTINUE TO FALL TODAY...MORE HEAVY RAINFALL IS EXPECTED OVER THE MARMATON RIVER BASIN WEDNESDAY NIGHT AND THURDAY WHICH WILL LIKELY CAUSE MORE FLOODING IN THE BASIN. REMEMBER NOT TO DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) KSC011-011532- /O.CAN.KSGF.FL.W.0039.000000T0000Z-080402T2051Z/ /FSKK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1002 AM CDT TUE APR 01 2008 THE FLOOD WARNING IS CANCELLED FOR THE MARMATON RIVER AT FORT SCOTT. * AT 7:00 AM TUESDAY THE STAGE WAS ESTIMATED AT 32 FEET. * NO FLOODING IS EXPECTED. * FLOOD STAGE IS 38.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW 30 FEET BY THIS AFTERNOON. $$ JLT
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 31, 6:13 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 31, 6:13 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT MON MAR 31 2008
.DISCUSSION...
VERY ACTIVE DAY ACROSS THE OZARKS. SQUALL LINE CONTINUES TO
CONGEAL ACROSS THE AREA AHEAD OF A COLD FRONT THAT IS JUST NOW
ENTERING WESTERNMOST MISSOURI. SUBSTANTIAL WIND RISK ASSOCIATED
WITH THIS SQUALL LINE WITH WINDS UP TO 80 MPH POSSIBLE.
TONIGHT...PRIMARY CONCERNS ARE TIMING THE ONGOING SQUALL LINE.
WILL LIKELY NEED TO MAKE ALTERATIONS POST PACKAGE ISSUANCE TO MORE
PROPERLY ASSESS RAINFALL POTENTIAL. WILL MOST LIKELY BE CUTTING
POPS OVER WESTERN ZONE FURTHER AS THE COLD FRONT IS BEGINNING TO
MAKE PROGRESS EAST. WILL NEED TO MONITOR CLOUD COVERAGE
TONIGHT...SOME CLEARING IS EXPECTED...ESPECIALLY ACROSS SOUTHERN
ZONES. THE NORTHERN PORTION OF THE CWA WILL STILL BE PRONE TO
TRAPPED LOW LEVEL MOISTURE AND CYCLONIC FLOW WITH THE DEPARTING
SFC LOW. GENERALLY HELD AT MAV WHERE CLOUDS WILL LINGER AND A
LITTLE LOWER WHERE CLEARING IS EXPECTED.
TUESDAY AND TUESDAY NIGHT...925/850MB THERMAL TROUGH MOVES
OVERHEAD TUESDAY. MAY STILL BE A LINGERING STRATUS ISSUE FOR
NORTHERN COUNTIES EARLY ON...BUT CLEARING SHOULD OCCUR BY THE
AFTERNOON. INCREASE IN HIGH CLOUDS EXPECTED TUESDAY NIGHT.
GENERALLY HELD CLOSE TO MAV FOR HIGHS AND BELOW FOR LOWS WHICH
WILL FLIRT WITH THE FREEZING MARK...ESPECIALLY NORTHERN ZONES.
WEDNESDAY AND THURSDAY...UNFORTUNATELY...OUR ACTIVE PATTERN LOOKS
TO CONTINUE. ANOTHER STORM SYSTEM WILL TAKE SHAPE OVER THE REGION
BEGINNING WEDNESDAY AFTERNOON...AND ESPECIALLY WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. WARM FRONT WILL ONCE AGAIN MOVE INTO THE
REGION AND ANOTHER SERIES OF DISTURBANCES WILL MOVE THROUGH THE
MIDDLE OF THE NATION. MULTIPLE ROUND OF SHRA/TSRA WILL ONCE AGAIN
LEAD TO ANOTHER SIZABLE RISK OF HEAVY RAIN AND FLOODING. CANNOT
RULE OUT SEVERE STORMS EITHER WITH THE DEVELOPMENT AND PASSAGE OF
LOW PRESSURE ALONG THE BOUNDARY. ANOTHER COUPLE OF INCHES OF RAIN
APPEAR LIKELY FOR PORTIONS OF THE OUTLOOK AREA. THE CURRENT ESF
HANDLES THE SITUATION WELL. HAVE INCREASED POPS A BIT FOR THIS
TIME FRAME GIVEN WET MODELS AND STRONG SIGNALS FROM THE ENSEMBLE
AVERAGE POP. TEMPERATURES WILL BE QUITE TRICKY AND DEPENDENT ON
WARM FRONT LOCATION...HELD CLOSE TO WARMER MAV NUMBERS. WHICH ARE
AT OR ABOVE AVERAGE SOUTH OF THE FRONT AND BELOW AVERAGE NORTH OF
THE FRONT.
IN THE EXTENDED FORECAST...FRIDAY THROUGH MONDAY...CONSIDERABLE
MODEL DIFFERENCES FROM THE 00Z SUITE SEEM TO BE CONVERGING A BIT
WITH THE 12Z SOLUTIONS...ALTHOUGH TRUST IN THIS REMAIN TENUOUS.
THE UPPER PATTERN SHOULD EVOLVE TO A MORE ZONAL ORIENTATION...
BUT A FEW RIPPLES IN THE FLOW ARE STILL POSSIBLE. STORM SYSTEM
RESPONSIBLE FOR WED/THUR RAINS SHOULD BE EXITING STAGE EAST EARLY
FRIDAY. BEYOND FRIDAY...HAVE KEPT ANY RAIN CHANCES ON THE LOW
SIDE DUE TO LOW CONFIDENCE IN TIMING ANY PARTICULAR WAVES. AT
THIS POINT...PRESENT INDICATIONS POINT TO NEAR AVERAGE TEMPERATURES.
GAGAN
&&
.AVIATION...
FOR THE 00Z TAFS...SURFACE FRONT HAS CLEARED JLN TERMINAL
LOCATION AND SHOULD MAKE IT THROUGH SGF SHORTLY AFTER 00Z.
SQUALL LINE WELL OUT AHEAD OF THE FRONT AND NOT EXPECTING ANY MORE
DEVELOPMENT AT EITHER SGF OR JLN. STILL SEEING SOME STRATUS IN THE
CYCLONIC FLOW BEHIND THE FRONT OVER SOUTHEAST KANSAS AND COULD SEE
THIS MOVE INTO THE JLN AREA THIS EVENING. WILL KEEP MVFR CEILINGS
GOING DURING THE FIRST HALF OF THE EVENING AND MONITOR THE
PROGRESS OF THIS STRATUS DECK.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ057-058-069>071-
080>083-090>092-094>098-101>106.
KS...NONE.
&&Hazardous weather outlook, Mar 31, 8:23 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 823 PM CDT MON MAR 31 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 823 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. HEAVY RAIN WILL LIKELY CONTINUE SOUTH AND EAST OF A SALEM TO GAINESVILLE LINE THROUGH 10 PM WHICH WILL LEAD TO ADDITIONAL FLASH FLOODING. WHILE THE HEAVY RAIN AND SEVERE STORMS HAVE ENDED ELSEWHERE...FLOODING WILL CONTINUE ACROSS MANY LOCATIONS IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF FLOODING AND SEVERE WEATHER WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAINFALL IS EXPECTED ACROSS THE OUTLOOK AREA ALONG AND NORTH OF A STALLED FRONT. THERE WILL BE AT LEAST A SLIGHT RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Mar 31, 6:43 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG 2 E EL DORADO SPRINGS 37.88N 93.98W
03/31/2008 CEDAR MO PUBLIC
TREES DOWN AND SHINGLES BLOWN OFF ROOFS.
&&
LINDENBERGLocal storm report, Mar 31, 7:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND GST WEST PLAINS 36.73N 91.85W
03/31/2008 E0.00 MPH HOWELL MO EMERGENCY MNGR
REPORT OF 50 MPH WIND GUST.
0555 PM HAIL WEST PLAINS 36.73N 91.85W
03/31/2008 E0.50 INCH HOWELL MO EMERGENCY MNGR
REPORT OF 1/2 INCH HAIL.
0556 PM HAIL WEST PLAINS 36.73N 91.85W
03/31/2008 E0.88 INCH HOWELL MO EMERGENCY MNGR
REPORT OF HAIL 0.88 INCHES IN DIAMETER.
0556 PM TSTM WND GST WEST PLAINS 36.73N 91.85W
03/31/2008 E0.00 MPH HOWELL MO EMERGENCY MNGR
REPORT OF 40 MPH WIND GUST.
0534 PM FLASH FLOOD 7 N LEBANON 37.78N 92.66W
03/31/2008 LACLEDE MO EMERGENCY MNGR
POSSIBLE WATER RESCUE IN PROGRESS. TRUCK DROVE THROUGH
LOW WATER BRIDGE AND WAS SWEPT OFF OF THE ROADWAY.
&&
KARDELLLocal storm report, Mar 31, 7:46 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND GST SSE SPRINGFIELD 37.19N 93.29W
03/31/2008 M79.00 MPH GREENE MO EMERGENCY MNGR
79 MPH WIND GUST MEASURED ON IN-HOUSE ANEMOMETER AT
OZARKS COMMUNITY HOSPITAL.
&&
KARDELLLocal storm report, Mar 31, 7:48 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM NON-TSTM WND DMG 3 N GAINESVILLE 36.65N 92.43W
03/31/2008 OZARK MO EMERGENCY MNGR
DAMAGE TO HOUSE AND MILK BARN ALONG COUNTY ROAD 107.
&&
LINDENBERGLocal storm report, Mar 31, 7:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 3 SSE FORDLAND 37.12N 92.92W
03/31/2008 WEBSTER MO EMERGENCY MNGR
HIGHWAY Z SOUTH OF HIGHWAY 60 ALONG THE FINLEY CREEK IS
CLOSED DUE TO FOUR INCHES OF WATER OVER THE BRIDGE.
&&
RUNNELSLocal storm report, Mar 31, 8:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL JOPLIN 37.08N 94.51W
03/31/2008 M0.70 INCH JASPER MO TRAINED SPOTTER
DIME SIZE HAIL AT MILE MARKER 5.4 ON INTERSTATE 44.
0929 AM HAIL WALNUT 37.60N 95.08W
03/31/2008 E0.75 INCH CRAWFORD KS EMERGENCY MNGR
0934 AM HAIL HEPLER 37.66N 94.97W
03/31/2008 E0.75 INCH CRAWFORD KS FIRE DEPT/RESCUE
1004 AM FUNNEL CLOUD 2 SW MILLER 37.19N 93.87W
03/31/2008 LAWRENCE MO TRAINED SPOTTER
1005 AM TORNADO 3 S MILLER 37.17N 93.84W
03/31/2008 LAWRENCE MO NWS STORM SURVEY
A NATIONAL WEATHER SERVICE STORM SURVEY TEAM DETERMINED
THAT AN EF-0 TORNADO BRIEFLY TOUCHED DOWN ABOUT 3 MILES
SOUTH OF MILLER. WINDS ESTIMATED AT 68 MPH...WITH A
DAMAGE PATH 40 YARDS WIDE AND 250 YARDS LONG. MINOR
DAMAGE WAS REPORTED TO A HAY BARN A HOME AND TOPPED SOME
TREES...A POWER POLE WAS SNAPPED OFF.
1005 AM TORNADO 1 SW MILLER 37.20N 93.85W
03/31/2008 LAWRENCE MO TRAINED SPOTTER
SPOTTER OBSERVED A BRIEF TOUCH DOWN.
1012 AM TORNADO 1 S MILLER 37.20N 93.84W
03/31/2008 LAWRENCE MO TRAINED SPOTTER
TORNADO STILL ON THE GROUND AND INTENSIFYING. CONFIRMED
DAMAGE...POWERPOLES HAVE BEEN SNAPPED ALONG HIGHWAY 39
SOUTH OF MILLER.
1022 AM TSTM WND GST GIRARD 37.51N 94.84W
03/31/2008 E70.00 MPH CRAWFORD KS LAW ENFORCEMENT
ALSO REPORTED SMALL HAIL AND VERY HEAVY RAIN.
1033 AM TORNADO 6 SW NEVADA 37.78N 94.43W
03/31/2008 VERNON MO EMERGENCY MNGR
STORM SPOTTER WITNESSED A TORNADO DAMAGING A HOME ON
HIGHWAY BB.
1053 AM FUNNEL CLOUD 1 N WILLARD 37.32N 93.43W
03/31/2008 GREENE MO BROADCAST MEDIA
1059 AM FUNNEL CLOUD MULBERRY 37.56N 94.62W
03/31/2008 BARTON MO EMERGENCY MNGR
1108 AM HAIL PLEASANT HOPE 37.46N 93.27W
03/31/2008 E1.25 INCH POLK MO LAW ENFORCEMENT
1115 AM TORNADO 1 SE PLEASANT HOPE 37.45N 93.26W
03/31/2008 F0 POLK MO NWS STORM SURVEY
A NATIONAL WEATHER SERVICE STORM SURVEY DETERMINED THAT
AN EF0 TORNADO TOUCHED DOWN BREIFLY...DAMAGING A BARN AND
CARRYING DEBRIS AS MUCH AS A QUARTER MILE AWAY. ROOF
DAMAGE TO A NEARBY HOME AND A DOWNED POWER POLE WAS ALSO
INDICATED. THE TONADO PRODUCED A PATH ONE THIRD OF A MILE
LONG BY 50 YARDS WIDE.
1210 PM TSTM WND DMG 2 E EL DORADO SPRINGS 37.88N 93.98W
03/31/2008 CEDAR MO PUBLIC
TREES DOWN AND SHINGLES BLOWN OFF ROOFS.
1230 PM TSTM WND DMG 5 SE PLEASANT HOPE 37.41N 93.21W
03/31/2008 POLK MO TRAINED SPOTTER
BARN DESTROYED...TIN WRAPPED AROUND TREES AND WINDOWS
BLOWN OUT OF HOME.
1245 PM FLASH FLOOD WARSAW 38.24N 93.38W
03/31/2008 BENTON MO LAW ENFORCEMENT
HIGHWAY 83 CLOSED TO TRAFFIC DUE TO HIGH WATER.
1247 PM FLASH FLOOD EL DORADO SPRINGS 37.88N 94.02W
03/31/2008 CEDAR MO EMERGENCY MNGR
SEVERAL ROADS CLOSED TO THROUGH TRAFFIC ACROSS TOWN.
POSSIBLE EVACUATIONS FOR SOME HONES IN LOW AREAS NEAR
TOWN.
1251 PM FLASH FLOOD NEVADA 37.84N 94.35W
03/31/2008 VERNON MO EMERGENCY MNGR
WATER REPORTED OVER HIGHWAY 54 NEAR NEVADA.
0114 PM HAIL JOPLIN 37.08N 94.51W
03/31/2008 E0.75 INCH JASPER MO TRAINED SPOTTER
0116 PM TSTM WND GST JOPLIN 37.08N 94.51W
03/31/2008 M55.00 MPH JASPER MO ASOS
0145 PM TSTM WND DMG 4 S SENECA 36.78N 94.61W
03/31/2008 NEWTON MO EMERGENCY MNGR
TREES DOWN ON HIGHWAY 43 SOUTH OF HIGHWAY 60
0145 PM FLASH FLOOD WHEATLAND 37.95N 93.40W
03/31/2008 HICKORY MO EMERGENCY MNGR
HOMES FLOODED SENIOR HOUSING EVACUATED
0145 PM FLASH FLOOD CROSS TIMBERS 38.02N 93.23W
03/31/2008 HICKORY MO EMERGENCY MNGR
WATER OVER HIGHWAY PP
0145 PM TSTM WND GST 1 W HUMANSVILLE 37.79N 93.60W
03/31/2008 E60.00 MPH POLK MO EMERGENCY MNGR
POWERLINES DOWN NUMEROUS TREES DOWN ON 91 LOOP
0200 PM TSTM WND DMG 1 S SENECA 36.83N 94.61W
03/31/2008 NEWTON MO EMERGENCY MNGR
NUMEROUS REPORTS OF TREE AND POWER LINES DAMAGED. DAMAGE
EXTENDS INTO NORTHEAST OKLAHOMA.
0200 PM FLASH FLOOD 15 E WARSAW 38.24N 93.11W
03/31/2008 BENTON MO PUBLIC
HWY FF HAS 6 TO 8 INCHES OF WATER OVER THE ROAD NEAR
LICKING CREEK AREA.
0200 PM FLASH FLOOD FRISTOE 38.12N 93.28W
03/31/2008 BENTON MO PUBLIC
WATER OVER HWY 65. DEPTH OF WATER UNKNOWN.
0200 PM FLASH FLOOD 1 E CROSS TIMBERS 38.02N 93.21W
03/31/2008 HICKORY MO PUBLIC
WATER RESCUE IN PROGRESS AN HWY P EAST OF CROSS TIMBERS.
REPORTED BY VOLUNTEER OBSERVER BEN402. CONFIRMED BY
SHERIFFS OFFICE.
0205 PM TSTM WND DMG 2 N NEOSHO 36.90N 94.37W
03/31/2008 NEWTON MO EMERGENCY MNGR
PUMP AND PANTRY GAS STATION ON GATEWAY DRIVE NORTH OF
NEOSHO COLLAPSED DUE TO HIGH WINDS. GAS STATION COLLAPSED
ON AN OCCUPIED VEHICLE. A RECUE OPERATION IS CURRENTLY
UNDERWAY. DAMAGE PATH EXTENDS TO RAVENWOOD WHERE TWO
HOMES ARE REPORTED TO BE DESTROYED. NUMEROUS TREES AND
POWER LINES ARE REPORTED TO BE DOWN.
0221 PM TSTM WND DMG HUMANSVILLE 37.79N 93.58W
03/31/2008 POLK MO EMERGENCY MNGR
NUMEROUS OUTBUILDINGS DAMAGED.
0240 PM TSTM WND GST MONETT 36.92N 93.93W
03/31/2008 E0.00 MPH BARRY MO PUBLIC
60 MPH WIND GUST REPORTED NEAR MONETT.
0241 PM TSTM WND DMG MONETT 36.92N 93.93W
03/31/2008 BARRY MO EMERGENCY MNGR
RACE BROTHERS STORE AND CHURCH AT THE INTERSECTION OF HWY
37 AT THE CITY LIMITS DAMAGED. TRACTOR TRAILOR TURNED ON
ITS SIDE.
0245 PM TSTM WND DMG LEBANON 37.68N 92.66W
03/31/2008 LACLEDE MO EMERGENCY MNGR
SCHOOL BUS PICKED TURNED OVER. DRIVER WAS ONLY ONE ON
BOARD.SIGNIFICANT DAMAGE TO HOMES AND BUSINESSES.
0250 PM TSTM WND DMG BUFFALO 37.64N 93.09W
03/31/2008 DALLAS MO LAW ENFORCEMENT
SEVERAL STRUCTURES ON THE WEST SIDE OF TOWN ARE ON THE
GROUND. THESE INCLUDE AN APARTMENT COMPLEX, A GAS
STATION, AN ANTIQUE MALL, AND FIVE TO SEVEN HOUSES. ON
THE EAST SIDE OF TOWN, THE SUPERIOR GEAR BOX COMPANY
SUSTAINED DAMAGE. TWO SEMI TRUCKS HAVE ROLLED OVER IN
FRONT OF THE COMPANY. NO REPORTED INJURIES AT THIS TIME.
BUILDING TO BUILDING SEARCHS ARE IN PROGRESS.
0310 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
03/31/2008 GREENE MO AMATEUR RADIO
LIMBS DOWN AROUND PARKVIEW HIGH SCHOOL
0310 PM TSTM WND DMG BUFFALO 37.64N 93.09W
03/31/2008 DALLAS MO AMATEUR RADIO
ALL ROADS TO BUFFALO CLOSED BECAUSE OF STORM DAMMAGE
0313 PM TSTM WND GST SSE SPRINGFIELD 37.19N 93.29W
03/31/2008 M79.00 MPH GREENE MO EMERGENCY MNGR
79 MPH WIND GUST MEASURED ON IN-HOUSE ANEMOMETER AT
OZARKS COMMUNITY HOSPITAL.
0315 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
03/31/2008 GREENE MO PUBLIC
NUMEROUS STREETS ACROSS THE SPRINGFIELD AREA ARE REPORED
FLOODED. SOME OF THE STREETS ARE BECOMING
IMPASSABLE...ESPECIALLY THE FLOOD PRONE AREAS.
0344 PM TSTM WND DMG MONETT 36.92N 93.93W
03/31/2008 BARRY MO EMERGENCY MNGR
SEMI BLOWN OVER ON SOUTH 37 HIGHWAY. DAMAGE ALSO REPORTED
AT A TRUCK STOP, THE ROOF OF THE NAZARENE CHURCH AND THE
BAPTIST CHURCH, THE EISENHOWER BUILDING, AND RESIDENTIAL
BUILDINGS. TREES ALSO DOWN ON RAILROAD TRACKS.
0350 PM TSTM WND DMG 8 SE STOUTLAND 37.73N 92.41W
03/31/2008 LACLEDE MO EMERGENCY MNGR
HIGH WINDS AND POWER OUTAGE IN THE HAZELGREEN AREA OF
LACLEDE COUNTY.
0350 PM FLASH FLOOD LEBANON 37.68N 92.66W
03/31/2008 LACLEDE MO EMERGENCY MNGR
NURMEROUS LOW WATER CROSSINGS ACROSS THE COUNTY ARE
BECOMING FLOODED TO INCLUDE EAST HWY 32 1 MILE EAST OF
LEBANONN, EVANSTON RD, RIPLEY RD, AND PINE TREE RD.
0353 PM TSTM WND DMG LEBANON 37.68N 92.66W
03/31/2008 LACLEDE MO BROADCAST MEDIA
ROOF BLOW OFF A BODY SHOP ON THE NORTHEAST OUTER ROAD IN
LEBANON.
0430 PM FLASH FLOOD TANEYVILLE 36.74N 93.03W
03/31/2008 TANEY MO AMATEUR RADIO
FLOODING TO 3 MOBILE HOMES AND ANOTHER RESIDENCE ALONG
WITH A SCHOOL.
0430 PM HAIL 4 N AVA 37.01N 92.66W
03/31/2008 M0.88 INCH DOUGLAS MO EMERGENCY MNGR
HAIL REPORTED MEASURING 0.88 INCHES IN DIAMETER.
0445 PM HAIL AVA 36.95N 92.66W
03/31/2008 E0.88 INCH DOUGLAS MO EMERGENCY MNGR
0449 PM FLASH FLOOD AVA 36.95N 92.66W
03/31/2008 DOUGLAS MO AMATEUR RADIO
LOW WATER CROSSINGS FLOODED.
0516 PM NON-TSTM WND DMG 3 N GAINESVILLE 36.65N 92.43W
03/31/2008 OZARK MO EMERGENCY MNGR
DAMAGE TO HOUSE AND MILK BARN ALONG COUNTY ROAD 107.
0522 PM FLASH FLOOD FORSYTH 36.68N 93.12W
03/31/2008 TANEY MO AMATEUR RADIO
EASTBOUND LANE OF HIGHWAY 160 IMPASSIBLE TO THE WEST OF
FORSYTH
0530 PM FLASH FLOOD 3 E LAURIE 38.20N 92.77W
03/31/2008 MORGAN MO LAW ENFORCEMENT
WATER RESCUE - ONE PERSON ON LAKE TRAIL LANE RESCUED FROM
VEHICLE
0534 PM FLASH FLOOD 7 N LEBANON 37.78N 92.66W
03/31/2008 LACLEDE MO EMERGENCY MNGR
POSSIBLE WATER RESCUE IN PROGRESS. TRUCK DROVE THROUGH
LOW WATER BRIDGE AND WAS SWEPT OFF OF THE ROADWAY.
0554 PM HEAVY RAIN IBERIA 38.09N 92.29W
03/31/2008 M3.28 INCH MILLER MO CO-OP OBSERVER
COOP OBSERVER REPORTED 3.28 INCHES OF RAIN
0554 PM HAIL 3 SW WEST PLAINS 36.70N 91.90W
03/31/2008 E0.50 INCH HOWELL MO PUBLIC
1/2 INCH HAIL REPORTED BY VOLUNTEER OBSERVER HOW300.
0555 PM HAIL WEST PLAINS 36.73N 91.85W
03/31/2008 E0.50 INCH HOWELL MO EMERGENCY MNGR
REPORT OF 1/2 INCH HAIL.
0555 PM NON-TSTM WND GST WEST PLAINS 36.73N 91.85W
03/31/2008 E0.00 MPH HOWELL MO EMERGENCY MNGR
REPORT OF 50 MPH WIND GUST.
0556 PM TSTM WND GST WEST PLAINS 36.73N 91.85W
03/31/2008 E0.00 MPH HOWELL MO EMERGENCY MNGR
REPORT OF 40 MPH WIND GUST.
0556 PM HAIL WEST PLAINS 36.73N 91.85W
03/31/2008 E0.88 INCH HOWELL MO EMERGENCY MNGR
REPORT OF HAIL 0.88 INCHES IN DIAMETER.
0730 PM FLOOD 3 SSE FORDLAND 37.12N 92.92W
03/31/2008 WEBSTER MO EMERGENCY MNGR
HIGHWAY Z SOUTH OF HIGHWAY 60 ALONG THE FINLEY CREEK IS
CLOSED DUE TO FOUR INCHES OF WATER OVER THE BRIDGE.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:46 PM CDT | Areal Flood Advisory | SGF | Bourbon, Crawford | 20 hr |
| Apr 1, 3:42 PM CDT | Flash Flood Watch | SGF | Cherokee, Crawford | 57 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.